Alert archive / Texas / River Flood Warnings in 2022

River Flood Warning 12, NWS Midland/Odessa, TX

August 24, 2022Presidio County, Texas

NWS Midland/Odessa, TX issued this river flood warning at Aug 24, 2022, 6:32 AM CDT for Presidio County, Texas. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Aug 24, 2022, 6:32 AM CDT (11:32 UTC)
Expired
Aug 25, 2022, 11:33 AM CDT
In force
29 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
Minor

County Presidio County, TX

The river

Written for the forecast point Rio Grande at Presidio International Bridge (PRST2).

Action stage
12 ft
Minor stage
15.5 ft
Moderate stage
20 ft
Major stage
22.9 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Aug 24, 3:32 AM CDT, 3 hours earlier.

Area forecast discussion, Aug 24, 3:32 AM CDT, 3 hours before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
332 AM CDT Wed Aug 24 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today through Thursday afternoon)
Issued at 327 AM CDT Wed Aug 24 2022

Upper ridge today extends from the Atlantic, across the southwestern
half of TX, northward across the 4 Corners region.  A low sits over
WA and a broad trough is located over the NE States.  The WA low
will spin in place today before tracking E along the US/Canadian
border Thursday.

Should be a little warmer today in the mid to upper 80s but still
several degrees below normal. Similar temps Thursday. Morning lows
mainly in the 60s.

Rain chances today and tonight will be primarily south of the Pecos
River with best chance over the Davis Mtns down across the Marfa
Plateau. On Thursday rain chances extend northward from the Big Bend
into the Upper Trans Pecos and Southern Permian Basin.

&&

.LONG TERM...
(Thursday night through Tuesday)
Issued at 327 AM CDT Wed Aug 24 2022

No significant changes to the long term forecast. An upper ridge
will be building in across the west, ushering in drier and warmer
conditions for much of the region under northerly flow aloft. Drier
air in the mid and upper levels across SE New Mexico and the Permian
Basin will hinder storm chances on Friday, so any precipitation will
be localized south of I-10, mainly in the vicinity of the higher
terrain. While PWs on Friday will only be ~1.00", slow moving storms
and some heavy rainfall may lead to localized flooding given that
grounds remain fairly saturated.

On Saturday, a shortwave trough is expected to move through the
Panhandle and looks to bring moisture back to the region.
Temperatures by this point will return to near normal, in the low
90s for most. Winds aloft will shift more westerly, and thunderstorm
chances will increase across SE New Mexico and the western mountain
ranges. Lee troughing on Sunday will increase southerly surface flow
over the area and temperatures will finally peak just above normal
in the mid 90s. These temperatures on Sunday will be dependent on
cloud cover as a second shortwave will move across the region and
the lower levels will become saturated again, increasing storm
chances area-wide for Sunday and Monday. Beyond Monday, cooler
temperatures look to continue and with ample moisture in place,
there will be the possibility for afternoon storms through the
middle of next week.

&&

.AVIATION...
(06Z TAFS)
Issued at 1242 AM CDT Wed Aug 24 2022

Have considerable clouds in the 6-8000ft level and these will be
increasing from the west through the overnight hours but should
remain VFR. Evening showers and storms have died out and expect
redevelopment today to be confined to the southern counties, FST
would be the nearest TAF site but have not included at this time.
Wind will remain NE to E.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               87  69  89  70 /  20  10  10   0
Carlsbad                 86  66  88  67 /  10  10  10   0
Dryden                   88  72  87  72 /  30  30  50  10
Fort Stockton            87  69  87  69 /  20  20  30  10
Guadalupe Pass           77  63  79  64 /  20  10  20   0
Hobbs                    84  64  87  65 /   0   0  20   0
Marfa                    79  61  81  60 /  60  30  50  20
Midland Intl Airport     87  68  88  68 /  10  10  20  10
Odessa                   87  69  88  69 /  10  10  20  10
Wink                     89  69  89  70 /  10  10  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...72
LONG TERM....88
AVIATION...72
Hazardous weather outlook, Aug 24, 2:31 AM CDT, 4 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
231 AM CDT Wed Aug 24 2022

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-250745-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
231 AM CDT Wed Aug 24 2022 /131 AM MDT Wed Aug 24 2022/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...Today and tonight.

Thunderstorms are expected this afternoon and tonight mainly south
of I-10. The main concern with these storms will be heavy rain that
could produce local flooding and flash flooding, as well as river
flooding along the Rio Grande and parts of the Pecos east of Artesia.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered thunderstorms are possible through Thursday, especially
across the Trans Pecos, and may produce heavy rainfall which could
result in additional flooding and flash flooding.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 9:33 PM CDTAreal Flood AdvisoryMAFBrewster117 min
Aug 24, 6:33 AM CDTRiver Flood WarningMAFPresidio31 hr
Aug 24, 8:52 AM CDTRiver Flood WarningMAFBrewster70 hr
Aug 24, 8:54 AM CDTRiver Flood WarningMAFBrewster55 hr
Aug 24, 8:55 AM CDTRiver Flood WarningMAFBrewster45 hr

Nearby

River Flood Warnings in Texas, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.